Yes it is common. I used to take claritin hay fever tablets and they also help if you get aches and pains with Herceptin (so do some don't).
I too am a member of the runny eyes and nose brigade. Every time i lean forward my nose tap is on. I have got quite a doses to go ( a years worth) so i am stocking up on tissues 😷😀
I suffered horrendously with a runny nose throughout my chemo and then less so but continuously during Herceptin. I finished my 18th Herceptin does 4 weeks ago and my runny nose has almost returned to normal. So, yes, I’d say it’s definitely a side effect.
Good luck, it will get better.
I finished chemo in June and had my 7th Herceptin last week. My nose is often runny and at first I put it down to lack of hairs but now the hairs have grown back so it must be the Herceptin that's causing it. I'm going to mention it to the nurse when I have my next injection.
I'm halfway through my course of Herceptin and also have a runny nose. Mine isn't too bad and I'm not treating it but I make sure I have a tissue with me just in case it turns into a tap, which it has done on several occasions!
Take care x
Yes a runny nose has been a side effect for me. I guess I've learned to live with it; I use a saline spray as paradoxically when its not running its very dry, and never go anywhere with out a tissue!
I've had 15 doses of herceptin but I've never had a problem with a runny nose!
(I did have a runny nose whilst receiving it alongside chemo but that's because the hairs in your nose fall out when you lose your hair!)
Hi @Guest user,
We're sorry you haven't had a reply yet. You may find it helpful to ask our nurses about this on the Ask Our Nurses section which you can find here.
If you would like to talk about any concerns or worries you have about this or anything else, our clinical experts are only at the end of the phone on our free helpline 0808 800 6000. It is open 9am-4pm weekdays and 9am-1pm Saturdays.
Laura at Breast Cancer Care
I've finished chemotherapy, now I'm only on Herceptin, intravenously. Can anyone tell me if a runny nose is a side effect to this drug & how can you treat it.